Alert archive / New York / Small Craft Advisories in 2015

Small Craft Advisory 174, NWS New York, NY

May 31, 2015

NWS New York, NY issued this small craft advisory at May 31, 2015, 3:44 PM EDT. It took effect at Jun 1, 2015, 3:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
May 31, 2015, 3:44 PM EDT (19:44 UTC)
In effect from
Jun 1, 2015, 3:00 AM EDT
Expired
Jun 2, 2015, 3:23 PM EDT
In force
36 hr
Issued by
NWS New York, NY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at May 31, 11:42 AM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, May 31, 11:42 AM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1142 AM EDT SUN MAY 31 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHWARD INTO THE REGION THIS AFTERNOON...
AND PASS TO THE SOUTH TONIGHT. WAVES OF LOW PRESSURE WILL THEN
TRACK OVER OR JUST TO THE SOUTH MONDAY INTO TUESDAY.
HIGH PRESSURE WILL BUILD IN TUESDAY NIGHT INTO WEDNESDAY...AND
SHIFT TO THE SOUTH THURSDAY INTO FRIDAY. ANOTHER FRONTAL SYSTEM
WILL APPROACH NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
ADJUSTED POP AND SKY COVER INTO EARLY THIS AFTERNOON BASED ON
CURRENT CONVECTIVE ACTIVITY MOVING ACROSS THE INTERIOR...AND
LINGERING LOW CLOUDS RIGHT ALONG THE SOUTH SHORE OF SUFFOLK
COUNTY WHICH SHOULD BURN OFF DURING THE EARLY AFTERNOON AS WAS
THE CASE YESTERDAY.

A PERIOD OF UNSETTLED WEATHER WILL THEN BEGIN IN EARNEST THIS
AFTERNOON AS A COLD FRONT WORKS ITS WAY SOUTHWARD INTO THE REGION.
COVERAGE OF SHOWERS AND TSTMS WILL INCREASE BY EARLY AFTERNOON
ALONG THE FRONT AS IT SINKS SOUTH INTO THE AREA. WITH A FEW
BREAKS IN THE CLOUDS...INSTABILITY WILL INCREASE FAIRLY RAPIDLY
FROM NYC NORTH AND WEST. SBCAPE VALUES IN THE MODELS RANGE FROM
1500 TO 2500 J/KG. THE AIR MASS WILL ALSO CONTINUE TO MOISTEN AS
WELL WITH PW VALUES RISING TO BETWEEN 1.5 AND 1.7 INCHES. WITH
THIS IN MIND...HAVE THE HIGHEST PROBABILITY FOR SHOWERS
THUNDERSTORMS ACROSS SOUTHERN CT...NYC METRO...NE NJ...AND THE
LOWER HUDSON VALLEY. HI-RES MODEL GUIDANCE SUCH AS THE HRRR AND
THE NCAR WRF-ARW ENSEMBLE SHOW THE HIGHEST POTENTIAL FOR HEAVY
RAIN OVER NE NJ AND NEARBY PORTIONS OF THE LOWER HUDSON
VALLEY...AND ALSO NYC PER SOME OF THE NCAR WRF-ARW ENSEMBLE
MEMBERS...AS SAGGING FRONT OFFERS FOCUS FOR REPEATED TRAINING OF
STORMS ORIGINATING IN THE AREA OF HIGHEST INSTABILITY OVER NJ.
NAM/SREF AND GLOBAL MODELS ARE AT ODDS WITH THIS...DEPICTING AXIS
OF HEAVIER RAIN FARTHER INLAND FROM THE INTERIOR LOWER HUDSON
VALLEY UP INTO INTERIOR SW CT. LACK OF A STRONG LLJ TO PROVIDE
CONTINUOUS MOISTURE INFLUX ALSO MAKE PINPOINTING LOCATION OF
HEAVIEST RAIN UNCERTAIN. ITS EXACT LOCATION WILL DEPEND ON THE
MOTION OF FRONTAL BOUNDARY AS IT SAGS INTO THE AREA THIS
AFTERNOON...WITH HEAVIEST RAIN MOST LIKELY RIGHT ALONG THE FRONT
AND/OR JUST TO ITS NORTH.

LATEST FFG INDICATES AROUND 2.5 TO 3 INCHES OF RAIN IS NEEDED IN
AN HOUR FOR FLASH FLOODING OUTSIDE OF URBAN AREAS...WHERE AMTS
OF ABOUT AN INCH WOULD STILL CAUSE URBAN FLOODING.

SPC HAS EXTENDED THE SLIGHT RISK FOR SEVERE TSTMS INTO NE NJ...
WITH A MARGINAL RISK A LITTLE FARTHER NE INTO NYC METRO...THE
LOWER HUDSON VALLEY AND AND SW CT. DAMAGING WINDS WOULD BE THE
MOST LIKELY THREAT...BUT HAVE ALSO ADDED MENTION SMALL HAIL AND
FREQUENT LIGHTNING TO THESE AREAS.

ACTIVITY MAY STRUGGLE TO MOVE OVER LONG ISLAND UNTIL LATE IN THE
DAY OR TONIGHT AS THE FRONT DRAWS CLOSER. INSTABILITY WILL BE
LOWER IN THE MARITIME ENVIRONMENT.

MODELS CONTINUE TO SHOW THE FRONT SINKING THROUGH THE REGION THIS
EVENING AND OVERNIGHT AS A STRONG CANADIAN HIGH PRESSURE NOSES IN
FROM THE N/NE. INSTABILITY DECREASES RAPIDLY WITH LOSS OF DAYTIME
HEATING AND A MARITIME LOW LEVEL FLOW OUT OF THE E/NE SETTING UP BEHIND
THE FRONT. SHOWERS ARE LIKELY TO CONTINUE THROUGH THE
NIGHT...MAINLY FROM THE NYC/NJ METRO..SOUTHERN CT...AND THE LOWER
HUDSON VALLEY WHERE THE BEST FORCING RESIDES. HAVE LEFT MENTION OF
AN ISOLATED STORM WITH THE POSSIBILITY OF SOME ELEVATED
INSTABILITY.

HIGH TEMPERATURES WILL BE IN THE MIDDLE AND UPPER 70S FOR MANY
LOCATIONS...WITH LOWER 80S IN THE NYC/NJ METRO. LOWS TONIGHT WILL
FALL INTO THE 50S ACROSS NORTHERN ZONES TO THE LOWER 60S ACROSS
SOUTHERN ZONES.

THERE WILL BE A MODERATE RISK FOR RIP CURRENTS AT OCEAN FACING
BEACHES TODAY.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
SHOWERS CONTINUE INTO MONDAY WITH THE FRONT LOCATED IN THE
VICINITY AND SEVERAL WAVES OF LOW PRESSURE RIDING ALONG IT. THERE
WILL ALSO BE THE ADDITION OF SOME LARGE SCALE LIFT LATE MONDAY
INTO MONDAY NIGHT IN THE FORM OF A MID LEVEL SHORTWAVE AND THE
REGION BECOMING LOCATED NEAR THE RIGHT ENTRANCE REGION OF A 70-90
KT JET. SOME ELEVATED INSTABILITY PRESENT COULD LEAD TO A FEW
RUMBLES OF THUNDER SO HAVE MENTIONED A SLIGHT CHANCE FOR THUNDER
MONDAY AFTERNOON/NIGHT. THE BEST INSTABILITY WILL REMAIN SOUTH OF
THE AREA. HAVE INCREASED POPS TO CATEGORICAL MONDAY EVENING
INTO MONDAY NIGHT.

PRECIPITABLE WATERS REMAIN VERY HIGH...RANGING FROM 1.5
TO 2.0 INCHES. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE
POSSIBLE WITH THE POTENTIAL FOR MINOR URBAN AND POOR DRAINAGE
FLOODING. PROBABILITY FOR FLASH FLOODING IS LOW AT ANY GIVEN
LOCATION DURING THIS TIME PERIOD.

THE BEST CHANCE FOR SHOWERS ON TUESDAY WILL BE EAST OF
THE HUDSON RIVER WHERE THE AXIS OF BEST MOISTURE AND LIFT SHOULD
RESIDE. MOST OF THE SHOWER ACTIVITY IS EXPECTED TO BE EAST OF THE
AREA BY EARLY AFTERNOON...BUT THERE IS STILL SOME POTENTIAL FOR A
SLOWER EASTWARD TREND THEN CURRENT FORECAST. THE ECMWF CONTINUES
TO KEEP SHOWERS GOING THROUGH TUESDAY EVENING ACROSS LONG ISLAND
AND SOUTHERN CT. FOR NOW...HAVE POPS TRENDING DOWN TO CHANCE
TUESDAY AFTERNOON AND EVENING.

WITH CLOUDS...E/NE FLOW...AND PRECIPITATION...HIGHS WILL ONLY BE
IN THE UPPER 50S AND LOWER 60S ACROSS SOUTHERN CT. FURTHER SOUTH
AND WEST...HIGHS WILL BE IN THE 60S. HIGHS ON TUESDAY WILL NOT BE
MUCH WARMER AS CLOUDS LINGER THROUGH MUCH OF THE DAY. HIGHS WILL
BE IN THE LOWER TO MIDDLE 60S.

IMPROVING CONDITIONS ARE FORECAST TUESDAY NIGHT AS THE SYSTEM
DEPARTS TO THE EAST.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
HIGH PRES BUILDS INTO THE REGION BEHIND THE DEPARTING LOW PRESSURE
SYSTEM WEDNESDAY INTO THURSDAY. TEMPS WARM BACK UP THROUGH THE
70S FOR THE MID-WEEK PERIOD.

LOW PRES WILL IMPACT THE AREA LATE IN THE WEEK AND FOR THE FIRST
HALF OF THE WEEKEND. WILL CARRY CHANCE POPS FOR NOW.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
A COLD FRONT CROSSES THE TERMINALS...FROM NORTH TO SOUTH...LATE
THIS AFTERNOON INTO EARLY EVENING. A WAVE OF LOW PRESSURE THEN
MOVES SLOWLY THROUGH THE AREA TONIGHT THROUGH TUESDAY.

VFR WITH A SOUTH TO SOUTHWEST FLOW OF 10 TO 15 KT THIS
AFTERNOON...BECOMING NE IN THE WAKE OF THE FRONT LATE THIS
AFTERNOON/EARLY EVENING FROM N TO S.

SHOWERS AND THUNDERSTORMS BECOME MORE LIKELY THIS AFTERNOON WITH
MARGINAL VFR CONDITIONS AND LOCALLY GUSTY WINDS. ISOLATED TSRA
COVERAGE ACROSS NYC/NJ METRO TERMINALS THROUGH 18Z...THEN MORE
WIDESPREAD COVERAGE LIKELY BETWEEN 18Z AND 00Z. START TIME OF
TSRA 1-2 HRS EARLIER FOR NORTHERN TERMINALS. TSRA COVERAGE WILL BE
LESS AND LATE TODAY FOR EASTERN TERMINALS. MODERATE CONFIDENCE IN
THE TIMING AND AREAL COVERAGE OF CONVECTION.

MVFR/IFR CEILINGS EXPECTED TO DEVELOP IN RAIN AND BR THIS EVENING
A FEW HOURS IN WAKE OF COLD FRONTAL PASSAGE AND WIND SHIFT.
IFR/LIFR CONDITIONS LATE TONIGHT. ISOLATED TSRA POSSIBLE...MAINLY
FOR NYC/NJ METRO TERMINALS.

.OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
.MONDAY-MONDAY NIGHT...IFR CEILINGS AND VISIBILITIES WITH RAIN AND
FOG. ISOLATED THUNDERSTORMS POSSIBLE.
.TUESDAY...RAIN ENDING WITH CONDITIONS IMPROVING TO VFR.
.TUESDAY NIGHT-WEDNESDAY...VFR.

&&

.MARINE...
ENHANCED SOUTHERLY SEA BREEZE MAY AGAIN PUSH WINDS OVER 25 KT ON
THE OCEAN WATERS S OF THE ROCKAWAYS LATE THIS AFTERNOON.

A COLD FRONT WILL MOVES SOUTH INTO THE WATERS FROM LATE THIS
AFTERNOON INTO EARLY THIS EVENING. WINDS AND SEAS SHOULD REMAIN
BELOW SCA LEVELS ON ALL THE WATERS THROUGH THURSDAY.

HOWEVER WITH A PROLONGED SOUTHERLY FLOW...CONTINUING TODAY UNTIL THE
COLD FRONTAL PASSAGE...MAY BUILD SEAS ON THE OCEAN WATERS BRIEFLY TO
NEAR 5 FT. NOT CONFIDENT THAT THIS WILL OCCUR AS WAVE WATCH GUIDANCE
HAS BEEN RUNNING ABOUT A FOOT HIGH IN THE SOUTHERLY FLOW. OCEAN SEAS
WERE RUNNING JUST UNDER 4 FT AND WILL KEEP AROUND 4 FT. WITH THE
PASSAGE OF THE FRONT THE WIND SHIFTS TO EASTERLY.

&&

.HYDROLOGY...
BETWEEN 1/2 TO 1 INCH OF RAIN IS LIKELY FOR MUCH OF NYC
METRO...NE NJ...THE LOWER HUDSON VALLEY...AND SW CT THIS
AFTERNOON THROUGH TONIGHT WITH A SLOW MOVING COLD FRONT
APPROACHING. LOCALLY HIGHER AMOUNTS OF 2-3 INCHES ARE POSSIBLE
WITH ANY TRAINING CONVECTION...WHICH WOULD POSE A FLASH FLOODING
THREAT. HOWEVER...THE PROBABILITY OF FLASH FLOODING IS LOW IN ANY
GIVEN LOCATION. SEE NEAR TERM SECTION FOR FURTHER DETAILS.

AN ADDITIONAL 1-2 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE
MONDAY THROUGH TUESDAY. MINOR URBAN/POOR DRAINAGE/SMALL STREAM
FLOODING WOULD BE MOST LIKELY DURING THIS TIME. PROBABILITY OF
FLASH FLOODING REMAINS LOW.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...GOODMAN/DS
NEAR TERM...GOODMAN/DS
SHORT TERM...DS
LONG TERM...MPS/DS
AVIATION...NV
MARINE...MET
HYDROLOGY...GOODMAN/DS
Hazardous weather outlook, May 31, 3:33 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
333 PM EDT SUN MAY 31 2015

CTZ005-006-009-010-NJZ002-004-103-104-NYZ067>071-011945-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
EASTERN BERGEN-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
333 PM EDT SUN MAY 31 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS MAY ALSO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-105>108-NYZ072>075-176>179-011945-
HUDSON-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
333 PM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SLOW MOVING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS
THROUGH THIS EVENING. SOME OF THIS ACTIVITY COULD PRODUCE
DAMAGING WIND GUSTS AND LARGE HAIL...AND COULD RESULT IN FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-355-011945-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
333 PM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY PRODUCE WIND GUSTS OVER 35 KT INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-CTZ007-008-011-012-NYZ078>081-011945-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
333 PM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, May 31, 2:01 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
201 PM EDT SUN MAY 31 2015

NJZ002-NYZ067-311845-
WESTERN PASSAIC-ORANGE-
201 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN PASSAIC AND
SOUTHEASTERN ORANGE COUNTIES...

AT 200 PM EDT...A STRONG THUNDERSTORM WAS NEAR GREENWOOD LAKE...OR
NEAR RINGWOOD...MOVING NORTHEAST AT 15 MPH.

WINDS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  GREENWOOD LAKE AROUND 215 PM EDT.
  MONROE...HARRIMAN AND WALTON PARK AROUND 245 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WASHINGTONVILLE...
CENTRAL VALLEY...HIGHLAND MILLS...TUXEDO PARK AND KIRYAS JOEL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4120 7437 4123 7442 4145 7417 4132 7399
      4115 7423 4114 7422 4101 7439 4103 7442
      4102 7443 4104 7443 4105 7445 4105 7446
      4109 7450
TIME...MOT...LOC 1800Z 234DEG 12KT 4117 7430

GOODMAN
Special weather statement, May 31, 2:48 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
248 PM EDT SUN MAY 31 2015

NYZ067>070-311930-
NORTHERN WESTCHESTER-ORANGE-ROCKLAND-PUTNAM-
248 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT ROCKLAND...WESTERN PUTNAM...
NORTHERN WESTCHESTER AND EASTERN ORANGE COUNTIES...

AT 244 PM EDT...A STRONG THUNDERSTORM WAS OVER WALTON PARK...OR OVER
MONROE...MOVING NORTHEAST AT 25 MPH.

WINDS UP TO 40 MPH AND PEA SIZE TO NICKEL SIZE HAIL ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEWBURGH...PEEKSKILL...WEST POINT...HAVERSTRAW...MONROE...WALDEN...
GOSHEN...COLD SPRING...MAHOPAC...NEW CITY...NEW WINDSOR...CHESTER...
POMONA...FLORIDA...HARRIMAN...NELSONVILLE...HERITAGE HILLS...SHRUB
OAK...LAKE MOHEGAN AND JEFFERSON VALLEY-YORKTOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4161 7410 4158 7405 4158 7404 4155 7398
      4153 7400 4146 7400 4149 7393 4149 7388
      4136 7363 4114 7411 4133 7437 4159 7417
      4158 7413 4161 7413
TIME...MOT...LOC 1844Z 216DEG 22KT 4132 7423

JP
Special weather statement, May 31, 3:07 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
307 PM EDT SUN MAY 31 2015

NJZ103-104-NYZ069>071-073-311930-
EASTERN BERGEN-EASTERN BERGEN-WESTERN BERGEN-BRONX-NORTHERN
WESTCHESTER-SOUTHERN WESTCHESTER-ROCKLAND-SOUTHERN WESTCHESTER-BRONX-
307 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PASSAIC...BERGEN...
BRONX...ROCKLAND...SOUTHERN WESTCHESTER AND NEW YORK COUNTIES...

AT 306 PM EDT...A STRONG THUNDERSTORM WAS OVER ORADELL...OR NEAR
PARAMUS...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA TO NICKEL SIZE HAIL ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
YONKERS...NEW ROCHELLE...PASSAIC...WHITE PLAINS...HACKENSACK...
BERGENFIELD...PARAMUS...OSSINING...RIDGEWOOD...RYE...RAMSEY...
TARRYTOWN...DOBBS FERRY...NYACK...NORTH TARRYTOWN...TAPPAN...
NANUET...HARRISON...ENGLEWOOD AND SCARSDALE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4089 7413 4097 7414 4098 7417 4103 7419
      4116 7384 4095 7371 4094 7371 4094 7372
      4093 7372 4093 7374 4092 7374 4091 7376
      4090 7384 4092 7391 4088 7393 4086 7411
TIME...MOT...LOC 1906Z 234DEG 22KT 4099 7402

JP
Special weather statement, May 31, 3:11 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
311 PM EDT SUN MAY 31 2015

NJZ103-NYZ069-311945-
WESTERN BERGEN-ROCKLAND-
311 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BERGEN...ROCKLAND
AND WESTCHESTER COUNTIES...

AT 310 PM EDT...A STRONG THUNDERSTORM WAS OVER RAMSEY...MOVING EAST
AT 25 MPH.

WINDS IN EXCESS OF 30 MPH PEA TO NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OSSINING...RAMSEY...HAVERSTRAW...SUFFERN...NANUET...NEW CITY...
MONSEY...KASER...POMONA...CRUGERS...SPRING VALLEY...STONY POINT...
FRANKLIN LAKES...WEST HAVERSTRAW...AIRMONT...UPPER SADDLE RIVER...
CROTON-ON-HUDSON...CHESTNUT RIDGE...NEW SQUARE AND WESLEY HILLS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4114 7421 4123 7396 4123 7395 4121 7393
      4117 7391 4115 7389 4114 7389 4103 7419
      4111 7422
TIME...MOT...LOC 1910Z 248DEG 21KT 4107 7411

JP
Special weather statement, May 31, 3:28 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
328 PM EDT SUN MAY 31 2015

NJZ006-104-106-108-NYZ072-176-312015-
HUDSON-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-EASTERN
BERGEN-EASTERN ESSEX-HUDSON-EASTERN UNION-NEW YORK (MANHATTAN)-NEW
YORK (MANHATTAN)-NORTHERN QUEENS-NORTHERN QUEENS-
328 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PASSAIC...HUDSON...
EASTERN UNION...SOUTHWESTERN BERGEN...NORTHEASTERN EASTERN UNION...
SOUTHEASTERN ESSEX...QUEENS...KINGS AND NEW YORK COUNTIES...

AT 327 PM EDT...A STRONG THUNDERSTORM WAS OVER NEWARK...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA TO NICKEL SIZE HAIL ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW YORK...NEWARK...JERSEY CITY...ELIZABETH...PASSAIC...BAYONNE...
HOBOKEN...BLOOMFIELD...HACKENSACK...LYNDHURST...RUTHERFORD...
SECAUCUS...HARRISON...RIDGEFIELD...MIDTOWN MANHATTAN...UNION CITY...
KEARNY...TETERBORO...LONG ISLAND CITY AND SOHO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4072 7423 4083 7416 4082 7412 4090 7412
      4091 7411 4082 7397 4080 7399 4082 7396
      4074 7385 4072 7392 4074 7395 4070 7398
      4071 7403 4070 7407 4066 7407 4067 7410
      4065 7412
TIME...MOT...LOC 1927Z 219DEG 13KT 4072 7414

JP

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 1:01 PM EDTFlash Flood WatchOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more43 hr
May 31, 2:01 PM EDTSpecial Weather StatementOKXOrange44 min
May 31, 2:18 PM EDTAreal Flood AdvisoryOKXOrange, Putnam3 hr
May 31, 2:48 PM EDTSpecial Weather StatementOKXOrange42 min
May 31, 3:10 PM EDTAreal Flood AdvisoryOKXBronx, Putnam, Rockland, Westchester3 hr
May 31, 3:11 PM EDTSpecial Weather StatementOKXRockland34 min
May 31, 3:23 PM EDTFlash Flood WarningOKXBronx, Rockland, Westchester3 hr
May 31, 3:28 PM EDTSpecial Weather StatementOKXNew York47 min
May 31, 3:57 PM EDTSpecial Weather StatementOKXWestchester63 min
May 31, 4:10 PM EDTSevere Thunderstorm WarningOKXWestchester22 min
May 31, 4:20 PM EDTSpecial Weather StatementOKXBronx, New York40 min
May 31, 4:28 PM EDTAreal Flood AdvisoryOKXPutnam, Westchester3 hr
May 31, 4:44 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens3 hr
May 31, 5:02 PM EDTSpecial Weather StatementOKXNew York43 min
May 31, 5:04 PM EDTSpecial Weather StatementOKXBronx, New York41 min
May 31, 5:08 PM EDTSevere Thunderstorm WarningOKXRichmond32 min
May 31, 5:27 PM EDTFlash Flood WarningOKXBronx, Kings, New York, Queens, Richmond3 hr
May 31, 5:37 PM EDTSpecial Weather StatementOKXBronx, Kings, New York, Queens38 min
May 31, 5:39 PM EDTSpecial Weather StatementOKXRichmond36 min
May 31, 6:19 PM EDTSpecial Weather StatementOKXBronx, Kings, Queens41 min
May 31, 6:30 PM EDTAreal Flood AdvisoryOKXKings, Nassau, Queens3 hr
May 31, 6:44 PM EDTSpecial Weather StatementOKXRichmond46 min
May 31, 7:12 PM EDTSpecial Weather StatementOKXKings, Nassau, Queens48 min
May 31, 3:07 PM EDTSpecial Weather StatementOKXBergen23 min
May 31, 3:30 PM EDTAreal Flood AdvisoryOKXEssex, Hudson, Union3 hr
May 31, 4:04 PM EDTSpecial Weather StatementOKXUnion26 min
May 31, 4:13 PM EDTFlash Flood WarningOKXEssex, Hudson, Union6 hr
May 31, 7:51 PM EDTSpecial Weather StatementOKXEssex, Union39 min
May 31, 4:35 PM EDTSpecial Weather StatementOKX40 min
May 31, 4:36 PM EDTSpecial Weather StatementOKX39 min
May 31, 5:25 PM EDTSpecial Weather StatementOKX50 min
May 31, 5:27 PM EDTSpecial Weather StatementOKX33 min
May 31, 5:52 PM EDTSpecial Weather StatementOKX38 min
May 31, 5:58 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region3 hr

Nearby

Small Craft Advisories in New York, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.